MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products= 180cm bentson wire, 21g micropuncture, ultra flush catheter.Reporter occupation = lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an interventional procedure involving the right superficial femoral artery, a flexor ansel guiding sheath leaked at the hub.The sheath was inserted into the patient and when the dilator was removed, the valve leaked.The device was removed and a new sheath was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 14sep2021.Access was obtained in the left common femoral artery.An unspecified bentson wire was used for insertion of the device.Resistance was not encountered.The sheath was in place for one-to-three minutes.Blood loss was not significant.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was submitted.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an interventional procedure involving the right superficial femoral artery, a flexor ansel guiding sheath leaked at the hub.The sheath was inserted into the patient and when the dilator was removed, the valve leaked.The device was removed and a new sheath was used to complete the procedure.Access was obtained in the left common femoral artery.An unspecified bentson wire was used for insertion of the device.Resistance was not encountered.The sheath was in place for one-to-three minutes.Blood loss was not significant.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complainant returned one flexor ansel guiding sheath to cook for investigation.Physical examination of the returned device showed: received one used 6 fr catheter in used condition with dilator inserted in the check flo valve.During tabletop testing, the dilator was removed from the check flo valve.Hemostats were you to close off the sheath using the syringe filled with water to test for leak, and it was confirmed to leak through the silicone disc.A device master record (dmr) review was performed, and device drawings, manufacturing instructions, and quality control procedures associated with the complaint were identified.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) for the reported lot records no relevant non-conformances.The dhr for two subassembly lots records two relevant non-conformances for failed leak tests in a total of 10 devices, all of which were scrapped.A database search for complaints on the reported lot found no additional complaints reported from the field.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped and there are 100% inspections to capture this non-conformance.Adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that any additional non-conforming product exists in house or in field.Cook also reviewed the product labeling.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: how supplied: ¿upon removal from packaging, inspect the produce to ensure no damage has occurred.¿ cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The complaint is confirmed based on customer testimony and evaluation of the return device.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12233052
Report Number1820334-2021-01869
Device Sequence Number3963043
Product Code DYB
UDI-Device Identifier00827002299825
UDI-Public(01)00827002299825(17)240104(10)13664389
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2024
Device Model NumberN/A
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL1-HC
Device Lot Number13664389
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer09/14/2021
10/25/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date09/17/2021
11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale